Alert archive / Wyoming / Winter Storm Warnings in 2011
Winter Storm Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Feb 16, 2011, 2:19 AM MST for Carbon County, Wyoming. It took effect at Feb 16, 2011, 11:00 PM MST. It was in force for 16 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2011, 2:19 AM MST (09:19 UTC)
- In effect from
- Feb 16, 2011, 11:00 PM MST
- Expired
- Feb 17, 2011, 3:05 PM MST
- In force
- 16 hr
- Issued by
- NWS Cheyenne, WY
County Carbon County, WY
The radar
The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 5:00 AM MST | SNOW 1 | Saratoga, WY | |
| Feb 17, 5:00 AM MST | SNOW 1.5 | North French Creek, WY | THIS SNOTEL SITE IS LOCATED 12 MILES WEST NORTHWEST OF CENTENNIAL. THE ELEVATION IS 10130 FEET. THE SNOW WATER EQUVALENT WAS .1 AND THE SNOW TO LIQUID RATIO WAS 15 TO 1. THIS SNOWFALL WAS SINCE 10 PM. |
| Feb 17, 5:00 AM MST | SNOW 1.5 | South Brush Creek, WY | THIS IS A SNOTEL SITE LOCATED 17 MILES EAST NORTHEAST OF RIVERSIDE. THE ELEVATION IS 8440 FEET. THE SNOW WATER EQUVALENT WAS .1 AND THE SNOW TO LIQUID RATIO WAS 15 TO 1. THIS SNOWFALL WAS SINCE 10 PM. |
| Feb 17, 5:00 AM MST | SNOW 3 | Webber Springs, WY | THIS IS A SNOTEL SITE LOCATED 5 MILES SOUTHWEST OF ENCAMPMENT. THE ELEVATION IS 9250 FEET. THE SNOW WATER EQUVALENT WAS .2 AND THE SNOW TO LIQUID RATIO IS 15 TO 1. THIS SNOWFALL WAS SINCE 10 PM. |
| Feb 17, 5:00 AM MST | SNOW 4.5 | Sage Creek Basin, WY | THIS IS A SNOTEL SITE 35 MILES SOUTH OF RAWLINS IN THE SIERRA MADRE RANGE. ELEVATION IS 7850 FEET. SNOW WATER EQUIVALENT WAS .3 WITH A LIQUID TO SNOW RATION OD 15 TO 1. THIS SNOWFALL FELL SINCE 10 PM. |
| Feb 17, 5:00 AM MST | SNOW 7.5 | Divide Peak, WY | THIS IS A SNOTEL SITE LOCATED 19 MILES WEST SOUTHWEST OF ENCAMPMENT IN THE SIERRA MADRE RANGE. ELEVATION IS 8880 FEET. THE SNOW WATER EQUIVALENT WAS .5 AND THE LIQUID TO SNOW RATIO WAS 15 TO 1. THIS SNOWFALL IS SINCE 10 PM. |
| Feb 17, 5:00 AM MST | SNOW 7.5 | Sandstone Ranger Statio, WY | THIS IS A SNOTEL SITE LOCATED 17 MILES SOUTHWEST OF ENCAMPMENT IN THE SIERRA MADRE RANGE. THE ELEVATION IS 8150 FEET. THE SNOW WATER EQUVALENT WAS .5 AND THE SNOW TO LIQUID RATIO WAS 15 TO 1. THIS SNOWFALL WAS SINCE 10 PM. |
| Feb 17, 1:07 PM MST | SNOW 2 | South Brush Creek, WY | SNOTEL. ELEVATION 8440 FEET. SWE 0.1. RATIO 20-1. |
| Feb 17, 1:07 PM MST | SNOW 4 | North French Creek, WY | SNOTEL. ELEVATION 10130 FEET. SWE 0.2. RATIO 20-1. |
| Feb 17, 1:07 PM MST | SNOW 6 | Sage Creek Basin, WY | SNOTEL. ELEVATION 7850 FEET. SWE 0.4. RATIO 20-1. |
| Feb 17, 1:07 PM MST | SNOW 6 | Sand Lake, WY | SNOTEL. ELEVATION 10050 FEET. SWE 0.3. RATIO 20-1. |
| Feb 17, 1:07 PM MST | SNOW 9 | Divide Peak, WY | SNOTEL. ELEVATION 0.6. SWE 0.6. RATIO 15-1. |
| Feb 17, 1:07 PM MST | SNOW 10 | Old Battle, WY | SNOTEL. ELEVATION 10000 FEET. SWE 0.5. RATIO 20-1. |
| Feb 17, 1:07 PM MST | SNOW 10 | Sandstone Ranger Statio, WY | SNOTEL. ELEVATION 8150 FEET. SWE 0.5. RATIO 20-1. |
| Feb 17, 1:07 PM MST | SNOW 10 | Webber Springs, WY | SNOTEL. ELEVATION 8915 FEET. SWE 0.5. RATIO 20-1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4435 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
405 WWUS45 KCYS 160919 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 219 AM MST WED FEB 16 2011 ...MODERATE TO HEAVY SNOW POSSIBLE FOR THE SNOWY AND SIERRA MADRE RANGES TONIGHT THROUGH THURSDAY... .A PACIFIC LOW PRESSURE SYSTEM CURRENTLY MOVING INTO OREGON THIS MORNING WILL BEGIN IMPACTING NORTHWEST COLORADO AND SOUTHWESTERN WYOMING THIS EVENING. SNOW IS EXPECTED TO BEGIN ACROSS SOUTHERN CARBON COUNTY THIS EVENING...BECOMING MORE WIDESPREAD AND HEAVIER AFTER MIDNIGHT. SNOW IS EXPECTED TO CONTINUE THROUGH MOST OF THE DAY THURSDAY BEFORE ENDING THURSDAY EVENING. WYZ112-170000- /O.NEW.KCYS.WS.W.0006.110217T0600Z-110218T0000Z/ SIERRA MADRE RANGE- 219 AM MST WED FEB 16 2011 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY. * TIMING...11 PM TONIGHT THROUGH 5 PM THURSDAY. * TOTAL SNOW ACCUMULATIONS...12 TO 15 INCHES WITH LOCALLY HIGHER AMOUNTS ON WEST AND SOUTHWESTERN FACING SLOPES. * WINDS/VISIBILITIES...STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH SUSTAINED WITH GUSTS EXCEEDING 65 MPH ARE POSSIBLE. VISIBILITIES ARE EXPECTED TO BE REDUCED TO NEAR ZERO AT TIMES. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA SHOULD BE AWARE OF THE EXPECTED ADVERSE WEATHER CONDITIONS. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING INTO THE SIERRA MADRE RANGE TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ114-170000- /O.NEW.KCYS.WW.Y.0008.110217T0600Z-110218T0000Z/ SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 219 AM MST WED FEB 16 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY. * TIMING...11 PM THIS EVENING THROUGH 5 PM THURSDAY * TOTAL SNOW ACCUMULATIONS...7 TO 12 INCHES. * WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS ARE EXPECTED TO BE QUITE STRONG WITH 30 TO 40 MPH SUSTAINED WITH GUSTS TO 50 MPH. VISIBILITIES WILL BE REDUCED TO LESS THAN A HALF MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA SHOULD BE AWARE OF THE EXPECTED ADVERSE WEATHER CONDITIONS. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING INTO THE SNOWY RANGE TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
4 follow-up statements
305 WWUS45 KCYS 162202 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 302 PM MST WED FEB 16 2011 ...MODERATE TO HEAVY SNOW POSSIBLE FOR THE SNOWY AND SIERRA MADRE RANGES TONIGHT THROUGH THURSDAY... .A PACIFIC LOW PRESSURE SYSTEM CURRENTLY MOVING ONTO THE WEST COAST WILL BEGIN IMPACTING NORTHWEST COLORADO AND SOUTHWESTERN WYOMING THIS EVENING. SNOW IS EXPECTED TO BEGIN ACROSS SOUTHERN CARBON COUNTY THIS EVENING...BECOMING MORE WIDESPREAD AND HEAVIER AFTER MIDNIGHT. SNOW IS EXPECTED TO CONTINUE THROUGH MOST OF THE DAY THURSDAY BEFORE ENDING THURSDAY EVENING. WYZ112-171000- /O.CON.KCYS.WS.W.0006.110217T0600Z-110218T0000Z/ SIERRA MADRE RANGE- 302 PM MST WED FEB 16 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY. * TIMING...11 PM TONIGHT THROUGH 5 PM THURSDAY. * TOTAL SNOW ACCUMULATIONS...12 TO 18 INCHES WITH LOCALLY HIGHER AMOUNTS ON WEST AND SOUTHWESTERN FACING SLOPES. * WINDS/VISIBILITIES...STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH SUSTAINED WITH GUSTS EXCEEDING 65 MPH ARE POSSIBLE. VISIBILITIES ARE EXPECTED TO BE REDUCED TO NEAR ZERO AT TIMES. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA SHOULD BE AWARE OF THE EXPECTED ADVERSE WEATHER CONDITIONS. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING INTO THE SIERRA MADRE RANGE TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ114-171000- /O.CON.KCYS.WW.Y.0008.110217T0600Z-110218T0000Z/ SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 302 PM MST WED FEB 16 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY. * TIMING...11 PM THIS EVENING THROUGH 5 PM THURSDAY * TOTAL SNOW ACCUMULATIONS...7 TO 12 INCHES. * WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS ARE EXPECTED TO BE QUITE STRONG WITH 30 TO 40 MPH SUSTAINED WITH GUSTS TO 50 MPH. VISIBILITIES WILL BE REDUCED TO LESS THAN A HALF MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA SHOULD BE AWARE OF THE EXPECTED ADVERSE WEATHER CONDITIONS. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING INTO THE SNOWY RANGE TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ LUNDQUIST
682 WWUS45 KCYS 170438 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 938 PM MST WED FEB 16 2011 ...MODERATE TO HEAVY SNOW POSSIBLE FOR THE SNOWY AND SIERRA MADRE RANGES TONIGHT THROUGH THURSDAY... .A PACIFIC LOW PRESSURE SYSTEM CURRENTLY MOVING ONTO THE WEST COAST WILL BEGIN IMPACTING NORTHWEST COLORADO AND SOUTHWESTERN WYOMING OVERNIGHT. SNOW IS EXPECTED TO BEGIN ACROSS SOUTHERN CARBON COUNTY AFTER MIDNIGHT TONIGHT. SNOW IS EXPECTED TO CONTINUE THROUGH MOST OF THE DAY THURSDAY BEFORE ENDING THURSDAY EVENING. WYZ112-171500- /O.CON.KCYS.WS.W.0006.110217T0600Z-110218T0000Z/ SIERRA MADRE RANGE- 938 PM MST WED FEB 16 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. * TIMING...11 PM TONIGHT THROUGH 5 PM THURSDAY. * TOTAL SNOW ACCUMULATIONS...12 TO 18 INCHES WITH LOCALLY HIGHER AMOUNTS ON WEST AND SOUTHWESTERN FACING SLOPES. * WINDS/VISIBILITIES...STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH SUSTAINED WITH GUSTS EXCEEDING 65 MPH ARE POSSIBLE. VISIBILITIES ARE EXPECTED TO BE REDUCED TO NEAR ZERO AT TIMES. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA SHOULD BE AWARE OF THE EXPECTED ADVERSE WEATHER CONDITIONS. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING INTO THE SIERRA MADRE RANGE THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ114-171500- /O.CON.KCYS.WW.Y.0008.110217T0600Z-110218T0000Z/ SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 938 PM MST WED FEB 16 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. * TIMING...11 PM THIS EVENING THROUGH 5 PM THURSDAY * TOTAL SNOW ACCUMULATIONS...7 TO 12 INCHES. * WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS ARE EXPECTED TO BE QUITE STRONG WITH 30 TO 40 MPH SUSTAINED WITH GUSTS TO 50 MPH. VISIBILITIES WILL BE REDUCED TO LESS THAN A HALF MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA SHOULD BE AWARE OF THE EXPECTED ADVERSE WEATHER CONDITIONS. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING INTO THE SNOWY RANGE THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ CARPENTER
399 WWUS45 KCYS 170945 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 245 AM MST THU FEB 17 2011 ...MODERATE TO HEAVY SNOW ACCUMULATIONS FOR THE SNOWY AND SIERRA MADRE RANGES TODAY... .A PACIFIC LOW PRESSURE SYSTEM CURRENTLY MOVING ACROSS WYOMING WILL IMPACT THE REGION TODAY. SNOW WILL CONTINUE TO FALL THROUGH MOST OF THE DAY ENDING LATE THIS EVENING. WYZ112-180000- /O.CON.KCYS.WS.W.0006.000000T0000Z-110218T0000Z/ SIERRA MADRE RANGE- 245 AM MST THU FEB 17 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...SNOW WILL CONTINUE TO FALL THROUGH 5 PM TODAY BEFORE TAPERING TO SCATTERED SNOW SHOWERS BY LATE THIS EVENING. * TOTAL SNOW ACCUMULATIONS...10 TO 15 INCHES WITH LOCALLY HIGHER AMOUNTS ON WEST AND SOUTHWESTERN FACING SLOPES. * WINDS/VISIBILITIES...STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH SUSTAINED WITH GUSTS EXCEEDING 65 MPH ARE POSSIBLE. VISIBILITIES ARE EXPECTED TO BE REDUCED TO NEAR ZERO AT TIMES. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA SHOULD BE AWARE OF THE EXPECTED ADVERSE WEATHER CONDITIONS. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING INTO THE SIERRA MADRE RANGE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ114-180000- /O.CON.KCYS.WW.Y.0008.000000T0000Z-110218T0000Z/ SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 245 AM MST THU FEB 17 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...SNOW WILL CONTINUE TO FALL THROUGH 5 PM TODAY BEFORE TAPERING TO SCATTERED SNOW SHOWERS BY LATE THIS EVENING. * TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES. * WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS ARE EXPECTED TO BE QUITE STRONG WITH 30 TO 40 MPH SUSTAINED WITH GUSTS TO 50 MPH. VISIBILITIES WILL BE REDUCED TO LESS THAN A HALF MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA SHOULD BE AWARE OF THE EXPECTED ADVERSE WEATHER CONDITIONS. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING INTO THE SNOWY RANGE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ TT
047 WWUS45 KCYS 172205 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 305 PM MST THU FEB 17 2011 WYZ112-172315- /O.CAN.KCYS.WS.W.0006.000000T0000Z-110218T0000Z/ SIERRA MADRE RANGE- 305 PM MST THU FEB 17 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER STORM WARNING. CONDITIONS OVER THE AREA HAVE IMPROVED OVER THE AREA OVER THE LAST 2 HOURS...THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. SOME LIGHT SNOW OR FLURRIES WILL LINGER INTO THIS EVENING. $$ WYZ114-172315- /O.CAN.KCYS.WW.Y.0008.000000T0000Z-110218T0000Z/ SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 305 PM MST THU FEB 17 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER WEATHER ADVISORY. CONDITIONS OVER THE AREA HAVE IMPROVED OVER THE LAST 2 HOURS...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. SOME LIGHT SNOW OR FLURRIES WILL LINGER INTO THIS EVENING. $$ KMD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 10:42 PM MST, 3 hours 37 minutes earlier.
Area forecast discussion, Feb 15, 10:42 PM MST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 1042 PM MST TUE FEB 15 2011 .AVIATION...06Z TAF ISSUANCE VFR WILL PREVAIL THROUGH WEDNESDAY EVENING. THERE WILL BE SCATTERED MIDDLE AND HIGH CLOUDS...BUT GRADUALLY LOWERING ON WEDNESDAY. BY WEDNESDAY NIGHT...BOTH SREF AND NAM GUIDANCE BRING IN MVFR TO LOCAL IFR AT KRWL. WENT WITH BROKEN MIDDLE CLOUD DECK FOR NOW...BUT LATER SHIFTS MAY NEED TO LOWER FURTHER BASED ON MODEL TRENDS. SOUTHWESTERLY SURFACE WINDS WILL CONTINUE TONIGHT...AND WILL BE GUSTY AT KRWL. THE GUSTY WINDS WILL EVENTUALLY IMPACT KLAR AND KCYS AROUND MID MORNING WEDNESDAY...AND KBFF BY MIDDAY. COULD SEE GUSTS OF 30 TO 40 KT OVER SOUTHEAST WYOMING WEDNESDAY AFTERNOON BEFORE DIMINISHING SLIGHTLY AFTER SUNSET. && .PREV DISCUSSION... /ISSUED 241 PM MST TUE FEB 15 2011/ SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... ANOTHER MILD/WARM DAY EXPECTED OVER THE CWA WEDNESDAY THOUGH WINDS WILL BE PREVALENT OVER WESTERN SECTIONS WEDS AFTERNOON AND EVENING AS FAVORABLE SW FLOW ALOFT MIXES DOWN. SHOULD STAY AWAY FROM HIGH WIND SPEEDS BUT A HEALTHY BREEZE STILL. PACIFIC FRONT THEN PUSHES ACROSS THE CWA WEDNESDAY NIGHT AS A SHORTWAVE EJECTS NE INTO THE NRN PLAINS. EXPECT A RELATIVELY SHORT PERIOD OF GOOD SNOWS OVER THE HIGHER MTNS LATE WEDS NIGHT...ESPECIALLY THE WEST SLOPES OF THE SIERRAS AS THEY WILL HAVE THE BEST WINDWARD FLOW BUT MODELS THEN SHIFT BETTER QPF SOUTH OVER COLORADO EARLY THURSDAY. HAVE OPTED TO HOLD OFF ON HIGHLIGHTS BUT AN ADVISORY MAY BE NEEDED IF PROGS DO NOT CHANGE MUCH. EASTERN PLAINS SHOULD REMAIN DRY AS DOWN SLOPING FLOW HINDERS PCPN THERE. BREEZY THURSDAY INTO THURSDAY NIGHT WITH TEMPERATURES ABOUT 15 DEGREES COOLER WITH LINGERING SNOW SHOWERS AROUND THE HIGHER MTNS. LONG TERM...FRIDAY THROUGH TUESDAY NIGHT... NORMAL TEMPERATURES AHEAD OF AN UNSETTLED WEATHER PATTERN THAT IS IN STORE FOR THE AREA BEGINNING THIS WEEKEND AND INTO EARLY NEXT WEEK. MODELS...AS WELL AS RUN TO RUN OF EACH MODEL...ARE CONTINUING TO SHOW A TROUGH OFF THE WEST COAST ON SUNDAY...HOWEVER THEY ARE STILL UNSURE IF IT WILL TRANSITION TO A CLOSED LOW. THE OUTCOME OF THIS WILL AFFECT HOW FAST THE TROUGH MOVES THROUGH AREA LATER ON. MODELS ALSO IN AGREEMENT OF A SURFACE LOW FORMING OVER EASTERN COLORADO. PLACEMENT OF THIS LOW WILL EFFECT HOW MUCH SNOW THE AREA RECEIVES. ODDS ARE THE AREA WILL RECEIVE PRECIP FROM THIS SYSTEM...BUT WILL NOT INCREASE CHANCES TOO MUCH UNTIL CLOSER TO THE EVENT. SUNDAY NIGHT INTO MONDAY THE MODELS ARE SPLIT BETWEEN THE TROUGH MOVING EASTWARD OR BECOMING ABSORBED IN THE ZONAL FLOW. IF THE TROUGH BECOMES ABSORBED IN THE FLOW AS ANOTHER TROUGH FROM THE NORTH MOVES SOUTHWARD...NORMAL TEMPERATURES ARE FORECAST FOR THE AREA THROUGH THE REST OF THE PERIOD. HOWEVER IF THE TROUGH INSTEAD MOVES EASTWARD FROM THE WEST COAST MAINTAINING ITS STRENGTH...A COLD FRONT WILL MOVE SOUTHWARD OVER THE EASTERN PART OF THE AREA SUNDAY NIGHT. IF THIS OCCURS TEMPERATURES WILL BE COOL THROUGH THE REST OF THE PERIOD. LATE MONDAY A SIMILAR PATTERN BEGINS. THE MODELS AGREE THAT A TROUGH WILL MOVE ONSHORE...BUT NOT SURE IF THE TROUGH WILL DEEPEN SOUTHWARD OR MOVE EASTWARD ACROSS THE PACIFIC NORTHWEST. GFS...SIMILAR TO THE PATTERN ON SUNDAY...IS TRENDING TOWARD DEEPENING THE TROUGH. HOWEVER THE EURO IS SET ON THE TROUGH MOVING EASTWARD AND TRENDING TOWARDS KEEPING THIS TROUGH SEPARATE FROM THE TROUGH FROM SUNDAY...INSTEAD OF THE TWO TROUGHS MERGING OVER THE GREAT BASIN. KEPT IN AT LEAST ISOLATED CHANCES FOR THE AREA FOR MOST OF THE PERIOD DUE TO TIMING UNCERTAINTIES THAT WILL IRON OUT AS THE WEEK PROGRESSES. && FIRE WEATHER...NO CONCERNS ANTICIPATED THROUGH THURSDAY. GUSTY WINDS ARE EXPECTED IN THE WESTERN VALLEYS WEDS AFTERNOON AS STRONG SW FLOW IN THE MID LEVELS MIXES DOWN BUT FUELS AND HUMIDITIES EXPECTED TO REMAIN NON-CRITICAL. COOLER TEMPS ON THURSDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...EMANUEL LONG TERM...LUNDQUIST AVIATION...JAMSKI
Hazardous weather outlook, Feb 16, 1:22 AM MST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 122 AM MST WED FEB 16 2011 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 170830- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 122 AM MST WED FEB 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM MAY PRODUCE SNOWFALL SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ103>106-109>117-170830- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 122 AM MST WED FEB 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT WEST TO SOUTHWEST WINDS WILL BE ON THE INCREASE EARLY THIS MORNING ACROSS CARBON COUNTY...EVENTUALLY SPREADING TO THE LARAMIE RANGE BY NOON. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THIS MORNING NEAR ARLINGTON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL BECOME STRONG THIS AFTERNOON AND CONTINUE OVERNIGHT. A HIGH WIND WARNING HAS BEEN POSTED FOR OUR WIND PRONE AREAS OF ARLINGTON...VEDAUWOO AND BORDEAUX FROM 2 PM THIS AFTERNOON THROUGH 5 AM THURSDAY. A PACIFIC STORM SYSTEM WILL BEGIN TO IMPACT CARBON COUNTY LATE TONIGHT AND CONTINUE INTO THURSDAY. HEAVY SNOWS ARE POSSIBLE FOR THE SNOWY AND SIERRA MADRE RANGES. ANOTHER LOW PRESSURE SYSTEM MAY PRODUCE SNOWFALL...ESPECIALLY OVER THE MOUNTAINS...SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... ANOTHER LOW PRESSURE SYSTEM MAY PRODUCE SNOWFALL...ESPECIALLY OVER THE MOUNTAINS...SATURDAY NIGHT THROUGH MONDAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:01 AM MST | High Wind Warning | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 40 hr |
| Feb 16, 2:19 AM MST | Winter Weather Advisory | CYS | Albany, Carbon | 37 hr |
Nearby
Winter Storm Warnings in Wyoming, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.